Alert archive / Missouri / Flash Flood Warnings in 2013
Flash Flood Warning 32, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 31, 2013, 11:09 PM CDT for 6 counties in Missouri. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2013, 11:09 PM CDT (04:09 UTC)
- Expired
- Jun 1, 2013, 8:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Christian County, MO, Dent County, MO, Douglas County, MO, Howell County, MO, Shannon County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 142 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 2:19 AM CDT | FLASH FLOOD | 2 E Sparta, MO | FLOODING WAS OCCURRING IN SEVERAL LOCATIONS BETWEEN SPARTA AND THE DOUGLAS COUNTY LINE ON HIGHWAY 14. WATER WAS REPORTED AS 6 INCHES DEEP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 190 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2316 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 16.6
The text
As transmitted, in the capitals the NWS used until 2016.
470
WGUS53 KSGF 010409
FFWSGF
MOC043-065-067-091-203-215-010900-
/O.NEW.KSGF.FF.W.0032.130601T0409Z-130601T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1109 PM CDT FRI MAY 31 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DENT COUNTY IN SOUTH CENTRAL MISSOURI...
DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
EASTERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
NORTHERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
NORTHWESTERN SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
SOUTHEASTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 400 AM CDT.
* AT 1058 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL
MOVING INTO THE WARNED AREA. THUNDERSTORMS THAT HAVE A HISTORY OF
PRODUCING HEAVY RAINFALL ARE EXPECTED TO MOVE INTO THE WARNED
AREA OVER THE NEXT SEVERAL HOURS. RAINFALL AMOUNTS IN EXCESS OF
3 INCHES WILL BE POSSIBLE OVER THE WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE KK AT GLADDEN CREEK JUST NORTH OF AKERS...
ROUTE U AT PEDELO CREEK NORTHEAST OF SPARTA...
ROUTE FF AT HUNTER CREEK EAST OF AVA...
ROUTE FF AT TURKEY CREEK EAST OF AVA...
ROUTE Y AT COWSKIN CREEK 3 MILES WEST OF AVA...
ROUTE Y...4 MILES NORTHWEST OF MOUNTAIN VIEW...
ROUTE U...6 MILES EAST OF WILLOW SPRINGS...
HIGHWAY 119 AT PIGEON CREEK NEAR MONTAUK STATE PARK...
ROUTE U AT THE JACKS FORK 2 MILES NORTHWEST OF CLEAR SPRINGS...
ROUTE U AT BRYANT CREEK NORTHWEST OF BRUSHYKNOB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3758 9117 3759 9131 3751 9131 3750 9120
3738 9117 3688 9167 3678 9210 3681 9291
3708 9341 3707 9290 3705 9290 3706 9224
3780 9150 3779 9131 3771 9130 3770 9114
$$
KARDELL3 follow-up statements
982
WGUS73 KSGF 010604
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
104 AM CDT SAT JUN 1 2013
MOC043-065-067-091-203-215-010900-
/O.CON.KSGF.FF.W.0032.000000T0000Z-130601T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-DENT MO-DOUGLAS MO-HOWELL MO-SHANNON MO-TEXAS MO-
104 AM CDT SAT JUN 1 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
DENT...DOUGLAS...EASTERN CHRISTIAN...NORTHERN HOWELL...NORTHWESTERN
SHANNON AND SOUTHEASTERN TEXAS COUNTIES...
AT 1253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED
AREA. IN ADDITION TO RAINFALL CURRENTLY FALLING OVER THE WARNED
AREA...ADDITIONAL RAINFALL WILL BE MOVING INTO THE WARNED AREA OVER
THE NEXT SEVERAL HOURS...WITH ONE TO TWO ADDITIONAL INCHES OF
RAINFALL POSSIBLE.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE KK AT GLADDEN CREEK JUST NORTH OF AKERS...
ROUTE U AT PEDELO CREEK NORTHEAST OF SPARTA...
ROUTE FF AT HUNTER CREEK EAST OF AVA...
ROUTE FF AT TURKEY CREEK EAST OF AVA...
ROUTE Y AT COWSKIN CREEK 3 MILES WEST OF AVA...
ROUTE Y...4 MILES NORTHWEST OF MOUNTAIN VIEW...
ROUTE U...6 MILES EAST OF WILLOW SPRINGS...
HIGHWAY 119 AT PIGEON CREEK NEAR MONTAUK STATE PARK...
ROUTE U AT THE JACKS FORK 2 MILES NORTHWEST OF CLEAR SPRINGS...ROUTE
U AT BRYANT CREEK NORTHWEST OF BRUSHYKNOB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3758 9117 3759 9131 3751 9131 3750 9120
3738 9117 3688 9167 3678 9210 3681 9291
3708 9341 3707 9290 3705 9290 3706 9224
3780 9150 3779 9131 3771 9130 3770 9114
$$121
WGUS53 KSGF 010849
FFWSGF
MOC043-065-067-091-203-215-011300-
/O.EXT.KSGF.FF.W.0032.000000T0000Z-130601T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
349 AM CDT SAT JUN 1 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
DENT COUNTY IN SOUTH CENTRAL MISSOURI...
DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
EASTERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
NORTHERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
NORTHWESTERN SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
SOUTHEASTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 800 AM CDT.
* AT 337 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. ADDITIONAL RAINFALL OF ONE TO TWO INCHES MAY BE
POSSIBLE THROUGH THE EARLY MORNING HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE KK AT GLADDEN CREEK JUST NORTH OF AKERS...
ROUTE U AT PEDELO CREEK NORTHEAST OF SPARTA...
ROUTE FF AT HUNTER CREEK EAST OF AVA...
ROUTE FF AT TURKEY CREEK EAST OF AVA...
ROUTE Y AT COWSKIN CREEK 3 MILES WEST OF AVA...
ROUTE Y...4 MILES NORTHWEST OF MOUNTAIN VIEW...
ROUTE U...6 MILES EAST OF WILLOW SPRINGS...
HIGHWAY 119 AT PIGEON CREEK NEAR MONTAUK STATE PARK...
ROUTE U AT THE JACKS FORK 2 MILES NORTHWEST OF CLEAR SPRINGS...
ROUTE U AT BRYANT CREEK NORTHWEST OF BRUSHYKNOB.
MODOT IS REPORTING SEVERAL LOW WATER CROSSINGS AND RURAL ROADWAYS
CLOSED AND IMPASSABLE DUE TO HIGH WATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3758 9117 3759 9131 3751 9131 3750 9120
3738 9117 3688 9167 3678 9210 3681 9291
3708 9341 3707 9290 3705 9290 3706 9224
3780 9150 3779 9131 3771 9130 3770 9114
$$
GRIFFIN700
WGUS73 KSGF 011252
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
752 AM CDT SAT JUN 1 2013
MOC043-065-067-091-203-215-011301-
/O.EXP.KSGF.FF.W.0032.000000T0000Z-130601T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-DENT MO-DOUGLAS MO-HOWELL MO-SHANNON MO-TEXAS MO-
752 AM CDT SAT JUN 1 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 AM CDT FOR DENT...
DOUGLAS...EASTERN CHRISTIAN...NORTHERN HOWELL...NORTHWESTERN SHANNON
AND SOUTHEASTERN TEXAS COUNTIES...
RAIN WAS TAPERING OFF AND THE RISK OF FLASH FLOODING HAS DIMINISHED.
HOWEVER FLOODING OF SMALL STREAMS AND LOW WATER CROSSINGS WILL
CONTINUE THIS MORNING. THEREFORE THE FLASH FLOOD WARNING HAS BEEN
REPLACED WITH AN AREAL FLOOD WARNING.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3758 9117 3759 9131 3751 9131 3750 9120
3738 9117 3688 9167 3678 9210 3681 9291
3708 9341 3707 9290 3705 9290 3706 9224
3780 9150 3779 9131 3771 9130 3770 9114
$$
FOSTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 31, 7:23 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, May 31, 7:23 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
723 PM CDT FRI MAY 31 2013
.MESOSCALE DISCUSSION...
ISSUED AT 712 PM CDT FRI MAY 31 2013
THE TORNADO WATCH THAT IS IN EFFECT UNTIL 10 PM FOR AREAS NORTH
OF INTERSTATE 44 HAS BEEN EXTENDED SOUTH TO THE ARKANSAS BORDER
AND ALONG AND WEST OF HIGHWAY 65. SEVERAL STRONG SUPERCELLS HAVE
FORMED OVER NORTHEASTERN OKLAHOMA...AND ARE TRACKING TOWARD THE
NEWLY WATCHED AREA. IN PARTICULAR...ONE PARTICULARLY WELL
ORGANIZED SUPERCELL IS EXPECTED TO TRACK ALONG THE OKLAHOMA
KANSAS BORDER INTO FAR SOUTHWESTERN MISSOURI. ADDITIONAL STORMS
MAY FOLLOW IT INTO THE AREA. ENVIRONMENTAL PARAMETERS REMAIN
FAVORABLE FOR TORNADIC DEVELOPMENT. MLCAPE VALUES IN EXCESS OF
3000 J/KG...LOW LEVEL HELICITY VALUES EXPECTED TO INCREASE TO
VALUES NEAR 200...AND SUFFICIENTLY LOW LCL HEIGHTS ALL FAVOR THE
POTENTIAL FOR TORNADOES WITH THESES SUPERCELLS. THE 00Z SOUNDING
FROM SPRINGFIELD SHOWS A VERY UNSTABLE AIRMASS WITH NO CAPPING
AND VERY STEEP LAPSE RATES IN THE MID LEVELS. LARGE HAIL AND A
FEW STRONG TORNADOES ARE SUPPORTED BY THIS SOUNDING.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 1233 PM CDT FRI MAY 31 2013
SEE MESO AFD FOR MORE DETAILS THROUGH TONIGHT. MAIN CONCERN LATE
TONIGHT WILL BE FLOODING/HYDRO ISSUES. A STRENGTHENING LOW LEVEL
JET WILL IMPINGE ON APPROACHING MESOSCALE SFC BOUNDARY. PROGGED
PWATS AROUND 1.75 INCHES WITH CONTINUED LOW LEVEL MOISTURE
ADVECTION WITH THE POTENTIAL FOR A FORWARD PROPAGATING MCS WITH
HEAVY RAINFALL DEVELOPING ON THE OUTFLOW DOMINATE PORTION OF THE
MCS SOMEWHERE OVER THE REGION WHERE STORMS CAN TRAIN ALONG A WSW-
ENE ORIENTED OUTFLOW BOUNDARY. FCST GUIDANCE HAS TARGETED THE MO
OZARK PLATEAU FOR THIS SCENARIO WITH AN EXCESS OF 3-4 INCHES OF
RAIN...BUT CONFIDENCE ON THE PRECISE LOCATION OF THE EXCESSIVE/HEAVY
RAIN WILL BE AN UNFOLDING STORM AND MESOSCALE ISSUE.
THE COLD FRONT WILL FINALLY MOVE THROUGH THE REGION SATURDAY. MAY
HAVE TO WATCH FOR SOME REDEVELOPMENT ALONG THE FRONT AS IT
EXITS...BUT WILL TACKLE THAT LATER ON.
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 1233 PM CDT FRI MAY 31 2013
SUNDAY AND MONDAY WILL BE QUIET AND COOL WITH HIGH PRESSURE NOSING
SOUTH INTO THE AREA. ANOTHER UPPER LOW WILL MOVE INTO THE UPPER
PLAINS WITH EMBEDDED SHORTWAVES IN THE W-E UPPER LEVEL FLOW TOWARD
THE MID/LATE WEEK PERIOD WITH INCREASING RAIN CHANCES.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1233 PM CDT FRI MAY 31 2013
CONVECTION CURRENTLY TO THE NORTH OF THE TAF SITES AT 23Z. WILL
GRADUALLY SEE THIS TRANSITION SOUTHEASTWARD TONIGHT...BUT
TRANSITION WILL BE A SLOW ONE. HRRR SEEMS TO HANDLE THIS THIS BEST
AND HAVE USED AS GUIDANCE ON TAKING PRECIPITATION SOUTH THROUGH
THE AREA TONIGHT. EXPECTING VFR CONDITIONS OUTSIDE OF CONVECTION
AND MVFR CONDITIONS WITHIN THE CONVECTION. COLD FRONT SHOULD PUSH
THROUGH THE AREA ON SATURDAY FROM NORTH TO SOUTH.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT SATURDAY FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH UNTIL 7 AM CDT SATURDAY FOR KSZ073-097-101.
&&
MESOSCALE...KARDELL
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...DSAHazardous weather outlook, May 31, 10:31 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1031 PM CDT FRI MAY 31 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020345- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1031 PM CDT FRI MAY 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. SIGNIFICANT HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE LATE EVENING AND INTO THE OVERNIGHT HOURS...MAINLY SOUTH AND EAST OF A JOPLIN TO ROLLA LINE. THUNDERSTORMS WILL BE CAPABLE OF DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60 MPH...HAIL TO THE SIZE OF GOLF BALLS AND ISOLATED TORNADOES. IN ADDITION...TRAINING OF THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE OVERNIGHT WITH WIDESPREAD RAINFALL AMOUNTS OF 2 TO 4 INCHES AND ISOLATED HIGHER AMOUNTS POSSIBLE. THIS WILL LIKELY LEAD TO FLASH FLOODING...ESPECIALLY IN LOW LYING AREAS AND NEAR CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE RISK FOR FLOODING WILL CONTINUE SATURDAY AS RUNOFF FROM HEAVY RAINFALL CONTINUES. THERE IS A LIMITED TO ELEVATED RISK FOR SEVERE STORMS ACROSS THE EASTERN OZARKS AND SOUTH CENTRAL MISSOURI SATURDAY. A CHANCE OF THUNDERSTORMS WILL OCCUR FROM MONDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER SOUTH CENTRAL MISSOURI INTO THE OVERNIGHT HOURS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, May 31, 9:30 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
930 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM FLASH FLOOD 4 S VERSAILLES 38.37N 92.84W
05/31/2013 MORGAN MO EMERGENCY MNGR
WATER RESCUE ON LOW WATER CROSSING. NO INJURIES.
&&
LINDENBERGSpecial weather statement, May 31, 9:44 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
944 PM CDT FRI MAY 31 2013
KSZ101-MOZ077-088-010315-
CHEROKEE KS-BARTON MO-JASPER MO-
944 PM CDT FRI MAY 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEROKEE...NORTHERN
JASPER AND SOUTHWESTERN BARTON COUNTIES UNTIL 1015 PM CDT...
AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAWTON...OR 7 MILES SOUTHEAST OF WEIR...
MOVING EAST AT 35 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE ALBA...CARL JUNCTION...JASPER...ORONOGO...
PURCELL AND WEIR.
THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.
LAT...LON 3734 9479 3734 9476 3734 9462 3738 9462
3748 9428 3727 9418 3711 9474
TIME...MOT...LOC 0245Z 248DEG 32KT 3723 9467
BOXELLSpecial weather statement, May 31, 10:21 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1021 PM CDT FRI MAY 31 2013
MOZ058-070-071-081>083-090>092-095-096-098-103-104-010345-
CHRISTIAN MO-DENT MO-DOUGLAS MO-GREENE MO-LACLEDE MO-MARIES
MO-PHELPS MO-PULASKI MO-SHANNON MO-STONE MO-TANEY MO-TEXAS
MO-WEBSTER MO-WRIGHT MO-
1021 PM CDT FRI MAY 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR CHRISTIAN...DENT...NORTHERN
STONE...NORTHERN TANEY...NORTHWESTERN DOUGLAS...NORTHWESTERN
SHANNON...PHELPS...SOUTHEASTERN GREENE...SOUTHEASTERN LACLEDE...
SOUTHEASTERN MARIES...SOUTHERN PULASKI...TEXAS...WEBSTER AND WRIGHT
COUNTIES UNTIL 1045 PM CDT...
AT 1020 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTH OF
SLIGO TO 4 MILES SOUTHEAST OF COMPETITION TO CHESTNUTRIDGE...MOVING
SOUTHEAST AT 35 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE AVA...CABOOL...DIGGINS...DOOLITTLE...
FORDLAND...FORSYTH...FORT LEONARD WOOD...HARTVILLE...HIGHLANDVILLE...
HOUSTON...LICKING...MANSFIELD...MARSHFIELD...MERRIAM WOODS...MOUNTAIN
GROVE...NEWBURG...NIANGUA...NIXA...NORWOOD...OZARK...RAYMONDVILLE...
ROGERSVILLE...ROLLA...SALEM...SEYMOUR...SOUTHEASTERN SPRINGFIELD...
SPARTA...ST. ROBERT...SUMMERSVILLE AND TANEYVILLE.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE LAKE
TANEYCOMO AND MONTAUK STATE PARK. INTERSTATE 44 BETWEEN MILE MARKERS
95 AND 193 WILL ALSO BE IMPACTED BY THESE STORMS.
THESE STORMS ARE PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM
WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SATURDAY MORNING
FOR SOUTHERN MISSOURI.
LAT...LON 3693 9357 3761 9257 3814 9164 3791 9164
3790 9152 3780 9152 3778 9130 3773 9130
3769 9136 3769 9142 3714 9161 3705 9197
3706 9208 3702 9209 3680 9272 3681 9276
3679 9277 3667 9309
TIME...MOT...LOC 0321Z 304DEG 31KT 3800 9139 3745 9235
3683 9327
BOXELLLocal storm report, May 31, 10:48 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1048 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 PM FLASH FLOOD 3 SSW STRAFFORD 37.22N 93.14W
05/31/2013 GREENE MO BROADCAST MEDIA
WATER OVER THE ROADWAY AT THE INTERSECTION OF DIVISION
AND HIGHWAY 125.
1043 PM FLASH FLOOD 6 ESE BOIS D'ARC 37.21N 93.42W
05/31/2013 GREENE MO AMATEUR RADIO
6 INCHES OF WATER OVER INTERSECTION OF HIGHWAY B AND
HIGHWAY 266.
&&
LINDENBERGLocal storm report, May 31, 10:57 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1057 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM FLASH FLOOD WALNUT GROVE 37.41N 93.55W
05/31/2013 GREENE MO EMERGENCY MNGR
A FOOT OF WATER OVER THE ROAD IN WALNUT GROVE.
&&
GAEDELocal storm report, May 31, 11:02 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1102 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM FLASH FLOOD HARTVILLE 37.25N 92.51W
05/31/2013 WRIGHT MO AMATEUR RADIO
SEVERAL LOW WATER CROSSINGS THROUGHOUT COUNTY ARE FLOODED
AT THIS TIME.
&&
GAEDEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:00 PM CDT | Flash Flood Warning | SGF | Barton, Cedar, Vernon | 6 hr |
| May 31, 7:14 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Hickory, Polk, St. Clair | 46 min |
| May 31, 7:43 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 47 min |
| May 31, 7:43 PM CDT | Tornado Warning | SGF | Polk | 32 min |
| May 31, 8:07 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 23 min |
| May 31, 8:11 PM CDT | Flash Flood Warning | SGF | Barton, Camden, Cedar, Dade, Dallas, Hickory and 6 more | 6 hr |
| May 31, 8:12 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, St. Clair | 33 min |
| May 31, 8:16 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 44 min |
| May 31, 8:21 PM CDT | Tornado Warning | SGF | Jasper, Newton | 24 min |
| May 31, 8:28 PM CDT | Severe Thunderstorm Warning | SGF | Hickory, Polk | 17 min |
| May 31, 8:30 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 45 min |
| May 31, 8:45 PM CDT | Severe Thunderstorm Warning | SGF | Hickory, Polk | 30 min |
| May 31, 8:45 PM CDT | Tornado Warning | SGF | Jasper | 30 min |
| May 31, 9:10 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 35 min |
| May 31, 9:12 PM CDT | Special Weather Statement | SGF | Dade, Greene, Jasper, Lawrence | 48 min |
| May 31, 9:42 PM CDT | Flash Flood Warning | SGF | Barton, Dade, Dallas, Greene, Jasper, Lawrence and 1 more | 6 hr |
| May 31, 9:44 PM CDT | Special Weather Statement | SGF | Jasper | 31 min |
| May 31, 10:17 PM CDT | Flash Flood Warning | SGF | Dent, Douglas, Laclede, Phelps, Pulaski, Texas and 2 more | 6 hr |
| May 31, 10:21 PM CDT | Special Weather Statement | SGF | Christian, Dent, Douglas, Phelps, Texas, Webster and 1 more | 24 min |
| May 31, 10:53 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Webster, Wright | 52 min |
| May 31, 11:24 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 36 min |
| May 31, 11:29 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas, Wright | 46 min |
| May 31, 11:31 PM CDT | Tornado Warning | SGF | McDonald | 29 min |
| May 31, 11:50 PM CDT | Areal Flood Warning | SGF | Barton, Benton, Camden, Cedar, Dade, Dallas and 9 more | 12 hr |
| May 31, 11:54 PM CDT | Tornado Warning | SGF | McDonald | 36 min |
| Jun 1, 12:24 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 51 min |
| Jun 1, 12:26 AM CDT | Tornado Warning | SGF | Barry, McDonald | 34 min |
| Jun 1, 12:57 AM CDT | Tornado Warning | SGF | Barry | 33 min |
| Jun 1, 1:03 AM CDT | Special Weather Statement | SGF | Texas, Wright | 42 min |
| Jun 1, 1:09 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Stone | 51 min |
| Jun 1, 1:35 AM CDT | Flash Flood Warning | SGF | Barry, Christian, Lawrence, Stone | 3 hr |
| Jun 1, 1:41 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Stone, Taney, Webster | 34 min |
| Jun 1, 3:06 AM CDT | Special Weather Statement | SGF | Christian | 24 min |
| Jun 1, 3:29 AM CDT | Flash Flood Warning | SGF | Howell, Oregon, Shannon | 6 hr |
| Jun 1, 3:41 AM CDT | Areal Flood Warning | SGF | Barton, Dade, Dallas, Greene, Jasper, Lawrence and 1 more | 8 hr |
| Jun 1, 3:44 AM CDT | Areal Flood Warning | SGF | Dent, Douglas, Laclede, Phelps, Pulaski, Texas and 2 more | 8 hr |
| Jun 1, 4:51 AM CDT | Areal Flood Warning | SGF | Barry, Christian, Lawrence, Stone | 7 hr |
| Jun 1, 7:43 AM CDT | Areal Flood Warning | SGF | Christian, Dent, Douglas, Howell, Oregon, Shannon and 1 more | 4 hr |
| Jun 1, 10:34 AM CDT | River Flood Warning | SGF | Shannon | 20 hr |
| Jun 1, 11:48 AM CDT | Areal Flood Warning | SGF | Barry, Barton, Cedar, Dade, Jasper, Lawrence and 3 more | 8 hr |
| Jun 1, 11:55 AM CDT | Areal Flood Warning | SGF | Benton, Camden, Dallas, Greene, Hickory, Laclede and 10 more | 23 hr |
| Jun 1, 12:02 PM CDT | Areal Flood Warning | SGF | Christian, Dent, Douglas, Howell, Oregon, Ozark and 3 more | 8 hr |
| Jun 1, 12:03 PM CDT | Areal Flood Warning | SGF | Christian, Dent, Douglas, Howell, Oregon, Ozark and 3 more | 23 hr |
| Jun 1, 4:33 PM CDT | River Flood Warning | SGF | Shannon | 33 hr |
Nearby
Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.